Yahoo Answers is shutting down on May 4th, 2021 (Eastern Time) and the Yahoo Answers website is now in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.
Discontinuing Zoloft - Depression or Bipolar Tendencies?
I take 100mg of Zoloft a day and have been for 4 years now. I spoke with my doctor about cutting down the dosage or the possibility of discontinuing the medication. He told me that because he saw "bipolar tendencies" in my chart he would not recommend stopping the medication. This is the 1st time a doctor has ever said something like this to me (I have seen him for 1 year every 4 months). I'm not sure what to think about this award exchange. My mental health is extremely important to me and I don't want to make a bad/hasty decision. I do not have insurance, so any suggestion that would involve more medical bills will not be helpful to me.
Thanks for you time!
- 1 decade agoFavorite Answer
if you decide to quit your doctor is telling you that you may have serrious side effects other than feeling crappy you may have a overwhelming feelings of depression and or thoughts of suicide dont quit without family and or friends to monitor youSource(s): Crazy Ex Wife
- Anonymous1 decade ago
If he thinks you have "bipolar tendencies," I hope you are on a mood stabilizer in addition to the zoloft. Lithium is cheap - it is a naturally occurring salt. Depakote has been generic for awhile, but you would have to price that. Lamictal I think is now generic too, but not as long, so again, would have to price that. If you are tolerating the medication well, there is no reason to stop it. If the side effects are really upsetting, well, then you may want to risk a slow, slow taper and see what happens. Does depression run in your family? If so, bipolar is more likely - it's very genetic. Atypical depression, where you sleep a lot more than usual, instead of insomnia, is a bipolar sign. Agitated depressions, where you pace around and feel on fire - that's another bipolar type thing.
go to bipolarworld.net and click thru to dr. phelps (ask the doctor). He has put a TON of medical information on his website, and even has a book you can read for free on bipolar II, "soft" bipolar, which is probably what you have if you have bipolar. He has lots of tips of things that may help that cost nothing, too, like exercise, keep your sleep schedule the same every day. Light boxes help people who get depressed in the winter more, and are cheap compared to most meds ($300, but only a one time purchase).Source(s): I've had bipolar for many years
- Anonymous5 years ago
about 5 years ago, I started to fall into a really depressive episode. At first I thought it was only because I had a bad break from a relationship but the feelings wouldn't go away even after I got a new girlfriend. It was wrecking my life until a point where it was seriously affecting my work and personal life.
She was very worried but at the same time couldn't understand why I was still sad and thought that I still couldn't let go of my previous relationship. Being the wonderful person that she is, she put aside her feelings and suggested I go for psychiatric evaluation. Many months later and even more anti-depressants, I was not coming close to being better at all.
After doing some research online, I found out the real cause as you described it really makes a lot of sense and purchased this program. The results were simply astonishing. I read this book over three times and put all words in action. Using this method, I've kept my depression at bay ever since. Up to date I'm still living happily with my girlfriend.
Depression Free Method?Source(s): https://bitly.im/aMuT3
- Anonymous5 years ago
I had been anguish from publish partum melancholy for the beyond one yr whilst I gave delivery to a child boy. I could not quit considering how my husband loves him greater than me and the way matters maybe larger if he wasn't born in any respect. Thus, I stayed clear of him when you consider that I knew that I would do some thing I will remorse for the leisure of my lifestyles. Almost immediately I went to a therapist and persuade them that I want aid. Among different matters, I've attempted natural dietary supplements and different guide to regard melancholy however not anything works just like the Depression Free Method. So now I'm proud to mention I'm one of the crucial happiest mom on the earth. My husband loves us each very a lot and I thank the Lord for the blessing he gave us. Depression Free Method?
- Just ThinkingLv 61 decade ago
Long term medicine should not be discontinued quickly or without medical supervision.
If you are happy on your meds then continue taking them be guided by your Dr if you have confidence in him/her... if you dont .... go to a new Dr(or keep looking until you find you find one you are comfortable with) Be upfront about what you have been on and what you have been going through and then follow the advice... long term medication is not necessarily a bad thing.